Question: My wife has COPD (chronic obstructive pulmonary disorder) and is on the drug Advair. Her pulse is often at 100-115 per minute. Could the medication be causing this?
Dr. Hibberd’s answer:
A higher than normal heart rate is usually seen when you are unable to breathe freely. Advair used in the dosing recommended will usually decrease the elevated heart rate seen with COPD sufferers. High heart rates with Advair will only occur when doses in extreme excess of those prescribed are used, or when it is used in conjunction with other nebulized products often used by patients with COPD.
She should be evaluated further by a doctor; her resting heart rate should be 70-90 on medication. Missing doses of her lung medication, cigarette smoking, or other airway obstruction, from an infection or lung clots, will cause elevated heart rates also. I would not blame the medication until other causes are ruled out.
© 2013 NewsmaxHealth. All rights reserved.